Taiwanese Journal of Mathematics

Long Time Behavior for a Wave Equation with Time Delay

Gongwei Liu, Hongyun Yue, and Hongwei Zhang

Full-text: Open access

Abstract

In this paper, we consider the wave equation with internal time delay and source terms\[  u_{tt}(x,t) - \triangle u(x,t) + \mu_1 u_t(x,t) + \mu_2 u_t(x,t-\tau)    + f(x,u)  = h(x)\]in a bounded domain. By virtue of Galerkin method combined with the priori estimates, we prove the existence and uniqueness of global solution under initial-boundary data for the above equation. Moreover, under suitable conditions on the forcing term $f(x,u)$ and $\mu_1$, $\mu_2$, the existence of a compact global attractor is proved. Further, the asymptotic behavior and the decay property of global solution are discussed.

Article information

Source
Taiwanese J. Math., Volume 21, Number 1 (2017), 107-129.

Dates
First available in Project Euclid: 1 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1498874559

Digital Object Identifier
doi:10.11650/tjm.21.2017.7246

Mathematical Reviews number (MathSciNet)
MR3613976

Zentralblatt MATH identifier
1361.35105

Subjects
Primary: 35L70: Nonlinear second-order hyperbolic equations 35B41: Attractors

Keywords
time delay existence of solution global attractor decay

Citation

Liu, Gongwei; Yue, Hongyun; Zhang, Hongwei. Long Time Behavior for a Wave Equation with Time Delay. Taiwanese J. Math. 21 (2017), no. 1, 107--129. doi:10.11650/tjm.21.2017.7246. https://projecteuclid.org/euclid.twjm/1498874559


Export citation

References

  • R. de O. Araújo, T. F. Ma and Y. Qin, Long-time behavior of a quasilinear viscoelastic equation with past history, J. Differential Equations 254 (2013), no. 10, 4066–4087.
  • A. V. Babin and M. I. Vishik, Attractors of Evolution Equations, North-Holland, Amsterdam, 1992.
  • J. M. Ball, Global attractors for damped semilinear wave equations, Discrete Contin. Dyn. Syst. 10 (2004), no. 1-2, 31–52.
  • I. Chueshov and I. Lasiecka, Long-time behavior of second order evolution equations with nonlinear damping, Mem. Amer. Math. Soc. 195 (2008), no. 912, 183 pp.
  • ––––, Von Karman Evolution Equations, Springer Monographs in Mathematics, Springer, New York, 2010.
  • Q. Dai and Z. Yang, Global existence and exponential decay of the solution for a viscoelastic wave equation with a delay, Z. Angew. Math. Phys. 65 (2014), no. 5, 885–903.
  • R. Datko, Not all feedback stabilized hyperbolic systems are robust with respect to small time delays in their feedbacks, SIAM J. Control Optim. 26 (1988), no. 3, 697–713.
  • R. Datko, J. Lagnese and M. P. Polis, An example on the effect of time delays in boundary feedback stabilization of wave equations, SIAM J. Control Optim. 24 (1986), no. 1, 152–156.
  • A. Eden, A. J. Milani and B. Nicolaenko, Finite-dimensional exponential attractors for semilinear wave equations with damping, J. Math. Anal. Appl. 169 (1992), no. 2, 408–419.
  • L. C. Evans, Partial Differential Equations, Graduates Studies in Mathematics 19, American Mathematical Society, Providence, RI, 1998.
  • L. H. Fatori, M. A. Jorge Silva, T. F. Ma and Z. Yang, Long-time behavior of a class of thermoelastic plates with nonlinear strain, J. Differential Equations 259 (2015), no. 9, 4831–4862.
  • E. Feireisl, Asymptotic behavior and attractors for a semilinear damped wave equation with supercritical exponent, Proc. Roy. Soc. Edinburgh Sect. A 125 (1995), no. 5, 1051–1062.
  • J.-M. Ghidaglia and R. Temam, Attractors for damped nonlinear hyperbolic equations, J. Math. Pures Appl. (9) 66 (1987), no. 3, 273–319.
  • A. Guesmia, Well-posedness and exponential stability of an abstract evolution equation with infinite memory and time delay, IMA J. Math. Control Inform. 30 (2013), no. 4, 507–526.
  • J. K. Hale, Asymptotic Behavior of Dissipative Systems, Mathematical Surveys and Monographs 25, American Mathematical Society, Providence, RI, 1988.
  • M. A. Jorge Silva and T. F, Ma, Long-time dynamics for a class of Kirchhoff models with memory, J. Math. Phys. 54 (2013), no. 2, 021505, 15 pp.
  • J.-L. Lions, Quelques Méthodes de Résolution des Problémes aux Limites non Linéaries, Dunod-Gauthier Villars, Paris, 1969.
  • W. Liu, General decay of the solution for a viscoelastic wave equation with a time-varying delay term in the internal feedback, J. Math. Phys. 54 (2013), no. 4, 043504, 9 pp.
  • ––––, General decay rate estimate for the energy of a aweak viscoelastic equation with an internal time-varying delay term, Taiwanese J. Mathematics 17 (2013), no. 6, 2101–2115.
  • G. Liu and H. Zhang, Well-posedness for a class of wave equation with past history and a delay, Z. Angew. Math. Phys. 67 (2016), no. 1, 14 pp.
  • M. Nakao, Global attractors for nonlinear wave equations with nonlinear dissipative terms, J. Differential Equations 227 (2006), no. 1, 204–229.
  • S. Nicaise and C. Pignotti, Stability and instability results of the wave equation with a delay term in the boundary or internal feedbacks, SIAM J. Control Optim. 45 (2006), no. 5, 1561–1585.
  • ––––, Stabilization of the wave equation with boundary or internal distributed delay, Differential Integral Equations 21 (2008), no. 9-10, 935–958.
  • ––––, Interior feedback stabilization of wave equations with time dependent delay, Electron. J. Differential Equations 2011 (2011), no. 41, 20 pp.
  • ––––, Exponential stability of abstract evolution equations with time delay, J. Evol. Equ. 15 (2015), no. 1, 107–129.
  • S. Nicaise, J. Valein and E. Fridman, Stability of the heat and of the wave equations with boundary time-varying delays, Discrete Contin. Dyn. Syst. Ser. S 2 (2009), no. 3, 559–581.
  • S. H. Park, Decay rate estimates for a weak viscoelastic beam equation with time-varying delay, Appl. Math. Lett. 31 (2014), 46–51.
  • R. Temam, Infinite-dimensional Dynamical Systems in Mechanics and Physics, Applied Mathematical Sciences 68, Springer-Verlag, New York, 1988.
  • G. Q. Xu, S. P. Yung and L. K. Li, Stabilization of wave systems with input delay in the boundary control, ESAIM Control Optim. Calc. Var. 12 (2006), no. 4, 770–785.